Blowup phenomena of solutions to Euler-Poisson equations

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

45 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)295-306
Journal / PublicationJournal of Mathematical Analysis and Applications
Volume286
Issue number1
Publication statusPublished - 1 Oct 2003

Abstract

In this paper, we consider the Euler-Poisson equations governing the evolution of the gaseous stars with the Poisson equation describing the energy potential for the self-gravitating force. By assuming that the initial density is of compact support in RN, we first give a family of blowup solutions for non-isentropic polytropic gas when γ = (2N - 2)/N which generalizes the known result for the isentropic case. Then we extend the previous result on non-blowup phenomena to the case when (2N - 2)/N ≤ γ <2 in N-dimensional space. Here γ is the adiabatic gas constant. © 2003 Elsevier Inc. All rights reserved.

Research Area(s)

  • Core collapse, Euler-Poisson equations, Gaseous stars